Discrete Mathematics & Theoretical Computer Science, Vol 6, No 2 (2004)

Font Size:  Small  Medium  Large

Statistical properties of general Markov dynamical sources: applications to information theory

Frédéric Chazal, Véronique Maume-Deschamps


In Dynamical sources in information theory: fundamental intervals and word prefixes, B. Vallée studies statistical properties of words generated by dynamical sources. This is done using generalized Ruelle operators. The aim of this article is to generalize sources for which the results hold. First, we avoid the use of Grotendieck theory and Fredholm determinants, this allows dynamical sources that cannot be extended to a complex disk or that are not analytic. Second, we consider Markov sources: the language generated by the source over an alphabet M is not necessarily M*.

Full Text: GZIP Compressed PostScript PostScript PDF original HTML abstract page